Washington, 2004

Tornado in Washington, June 7, 2004

June 7, 2004 · NWS PDT · 1 event in 1 county or zone

A weak tornado was observed by several eye-witnesses from Yakima, Klickitat, and Benton counties in Washington as well as, Morrow county in Oregon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

A weak tornado was observed by several eye-witnesses from Yakima, Klickitat, and Benton counties in Washington as well as, Morrow county in Oregon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 7, 1:30 PM PST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 7, 1:30 PM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
230 PM PDT MON JUN 7 2004

.SHORT TERM...COOL SHOWERY WEATHER WILL CONTINUE THROUGH MID-WEEK.

THIS EVENING...THE COLD POOL OF AIR ALOFT...WEAK FORCING FOR LIFT...
AND UPSLOPE FLOW...WILL ALLOW SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS TO CONTINUE.  SOME STORMS WILL CONTINUE TO CREATE
BRIEF HEAVY RAIN AND SMALL HAIL.  THE AIRMASS WILL STABILIZE AFTER
SUNSET AND THE THREAT OF SHOWERS WILL DECREASE OVERNIGHT.

THE TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL CONTINUE TO
DIG SOUTHWARD TONIGHT...WITH A NEW LOW CENTER DEVELOPING OVER
CALIFORNIA BY TUESDAY MORNING.  NORTHERLY DRIER FLOW WILL DECREASE
THE EXTENT OF SHOWERS TOMORROW OVER EASTERN WASHINGTON.
HOWEVER...LOW LEVEL MOISTURE WILL REMAIN SOUTH OF THE
OREGON/WASHINGTON BORDER FOR A CONTINUED THREAT FOR SCATTERED
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THERE.  WEDNESDAY THE
TROUGH OF LOW PRESSURE WILL MOVE EASTWARD ACROSS THE CASCADE
MOUNTAINS...INCREASING INSTABILITY OVER AND ALONG THE EAST SLOPES OF
THE CASCADES FOR A THREAT OF SHOWERS THERE.  INSTABILITY AND
MOISTURE WILL REMAIN OVER WALLOWA COUNTY WEDNESDAY...FOR A CHANCE OF
SHOWERS AND THUNDERSTORMS THERE.

CLOUD COVER WILL KEEP OVERNIGHT TEMPERATURES MILD AGAIN TONIGHT AND
TUESDAY NIGHT.  A SLIGHT WARMING TREND IS EXPECTED FOR AFTERNOON
TEMPERATURES. 80

.LONG TERM...UPPER LEVEL TROUGH WILL BE EXITING THE REGION LATE
THURSDAY WITH SOME SHOWERS PERSISTING OVER THE EASTERN MOUNTAINS. BY
FRIDAY AND SATURDAY LOOKS LIKE ONLY A FEW ISOLATED SHOWERS OVER THE
FAR EASTERN MOUNTAINS OTHERWISE GRADUAL WARMING REST OF FORECAST
AREA AND DRY. JS

&&

.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 48 71 51 75 / 30 20 20 20
WALLA WALLA         49 72 52 79 / 30 20 20 20
TRI-CITIES          51 78 54 81 / 20 10 10 05
YAKIMA              48 74 48 80 / 30 20 20 05
&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

80
Hazardous weather outlook, Jun 7, 3:45 AM PST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
445 AM PDT MON JUN 7 2004

ORZ041>050-WAZ024>030-081200-
BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR-
EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA-
EAST SLOPES SOUTHERN CASCADES WA-FOOTHILLS OF THE BLUE MOUNTAINS WA-
FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR-
JOHN DAY VALLEY OR-KITTITAS VALLEY WA-LOWER COLUMBIA BASIN WA-
LOWER COLUMBIA BASIN OR-NORTH CENTRAL OREGON OR-
NORTHWEST BLUE MOUNTAINS WA-OCHOCO-JOHN DAY HIGHLANDS OR-
WALLOWA COUNTY OR-YAKIMA VALLEY WA-
445 AM PDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS ALL OF THE REGION.
SOME OF THE STORMS MAY PRODUCE BRIEF GUSTY WIND TO 40 MPH...SMALL
HAIL...AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

STUBBORN LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL KEEP THE REGION
IN AN UNSETTLED WEATHER PATTERN THROUGH MIDWEEK. THE LOW FINALLY
MOVES EAST AND DRIER CONDITIONS ARE POSSIBLE BY THE END OF WEEK AND
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Pendleton radar (KPDT), 79 km away, was scanning. The volume nearest the first event began at 23:16 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Benton

When
June 7, 3:15 PM PST to 3:35 PM PST
Where
Benton County, 10 mi NW of Paterson
Rating
F0
Path length
0.5 mi
Path width
20 yd
Reported by
GENERAL PUBLIC
Coordinates
46.033, -119.750

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2004Every state in 2004This day in weather historyThe tornado archive for Washington, 2004Warnings in Washington, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408202.